MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 34CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 34CM SHAFT; STAPLE, IMPLANTABLE
Catalog Number PSE60A
Medical Device Problem Codes Difficult to Open or Close (2921); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 9/3/2024 d4: batch # 579c10.Investigation summary: the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one pse60a device was returned with the handle shrouds partially opened, and with no reload present.During the functional test, a sound of a motor was heard, and the knife didn't move forward to the lockout position, this is consistent with a device been bailout.The device was disassembled to verify the condition of the internal components and the lever bailout was damaged due to interaction with the cam bailout.In addition, the handle shrouds were found to be damaged.It should be noted after the manual override system is used the instrument is disabled and cannot be used for any subsequent firings.The bailout system was reset and then, it was tested for functionality in the straight position with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples meet the staple release criteria.The device opened and closed without any difficulties noted.The knife reverse button worked properly during testing.It is possible that the damage on the handle shrouds was due to improper handling of the device.It is possible that an outside the normal use force was applied on the lever bailout as it was pushed down once the device was bailout.Please reference the instruction for use for more information.Device history review a manufacturing record evaluation was performed for the finished device batch number 579c10, and no non-conformances related to the reported complaint condition were identified.
 
Event or Problem Description
It was reported that during an unk procedure, the stapler locked, and it was not possible to retract the blade with the reset button, so it was necessary to open the device to unlock it.No patient consequences were reported.

Brand Name
PWRD ECH FLEX 60MM 34CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key20127865
Report Number3005075853-2024-06490
Device Sequence Number7482657
Product Code GDW
UDI-Device Identifier10705036014324
UDI-Public(01)10705036014324(17)260731(10)A9DV07
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberPSE60A
Device Lot NumberA9DV07
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2024
Initial Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown